MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A28-28/C95V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994); Rupture (2208)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and two infrarenal aortic extensions.The patient came in emergently on (b)(6) 2017 with severe abdominal pain.The physician identified a migration of the proximal extension and a type 1a endoleak.The physician elected to implant two infrarenal aortic extensions and two non-endologix renal stents to complete a chimney procedure.The patient is reported to be doing well post procedure.There have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, there were substantial reported evidence that supported the following case event.Clinical evaluation was able to confirmed that patient had a type 1a endoleak and stent migration.In addition, patient also had a sac growth, and a rupture.A secondary procedure was performed on 12/05/2017 to resolve issue.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the proximal loss of seal was the placement of the cuff in an off-label neck anatomy (intentional user error) which resulted in stent migration and a contained rupture.Procedure related harms included the type ii endoleak.The final patient disposition could not be ascertained due to lack of medical information surrounding the secondary endovascular procedure.Reportedly, the patient was in stable condition post the secondary procedure.To date there has been no reports of further negative patient sequelae.In addition, the review of manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and were not returned and no evaluation was completed.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7162685
Report Number2031527-2018-00002
Device Sequence Number11081376
Product Code MIH
UDI-Device Identifier00818009013521
UDI-Public(01)00818009013521(17)151023
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2017
Device Model NumberA28-28/C95V
Device Lot Number1252154-003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR